Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2001, 12:42 PM EDT for Greene County, Tennessee. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 12:42 PM EDT (16:42 UTC)
- Expired
- Jun 26, 2001, 1:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:45 PM EDT | Thunderstorm Wind | Caney Branch, TN | Trees down on Poplar Springs Road. |
| Jun 26, 1:00 PM EDT | Hail 1 | Mohawk, TN | |
| Jun 26, 1:05 PM EDT | Thunderstorm Wind | Mohawk, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 261642 SVRMRX TNC059-261730- /NEW.KMRX.SV.W.0167.261642-261730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1242 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EAST TENNESSEE * UNTIL 130 PM EDT * AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF CEDAR CREEK...OR 7 MILES SOUTHWEST OF GREENEVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF MOSHEIM AROUND 1250 PM EDT GREENEVILLE AROUND 100 PM EDT TUSCULUM AROUND 110 PM EDT CHUCKY AROUND 120 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF GOLFBALLS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3609 8307 3596 8291 3619 8265 3641 8270 RBP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:29 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 10:29 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 AM EDT TUE JUN 26 2001 WILL UPDATE TO TAKE OUT MORNING FOG...NO OTHER CHANGES PLANNED. SATELLITE SHOWING COLD CORE UPPER LOW SPINNING OVER TN/KY BORDER WHICH IS PRETTY WELL TIMED BY 06Z MESOETA. UPPER LOW PROGGED TO CONTINUE MOVING WEST. SOME THUNDERSTORMS ALREADY FIRING IN NC...WITH A FEW SHOWERS EXTENDING INTO OUR MOUNTAINS AND NORTHEAST ZONES. EXPECT SIMILAR SCATTERED COVERAGE AS YESTERDAY...WILL KEEP 50 POPS IN THE MOUNTAINS AND 40 POPS FOR THE VALLEY AND PLATEAU. BUT...WE HAVE MORE CLOUDS THAT YESTERDAY WHICH SHOULD HOLD DOWN TEMPERATURES A BIT AND KEEP CONVECTION FROM GETTING OUT OF HAND. STILL EXPECT ISOLATED STRONG TO SEVERE PULSE STORMS THIS AFTERNOON AND EARLY EVENING WITH DECENT INSTABILITY AND VORTICITY MAXES PROVIDING LIFT...BUT PROBABLY LESS THAN YESTERDAY. TEMPERATURES LOOK ON TRACK. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:16 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 29 min |
| Jun 26, 1:01 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 44 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 47 min |
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.